MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reen4692 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported a picc wire was noted to have a severe kink in it before it was inserted into the patient.The scenario was that the nurse loosened the leur lock and pulled the wire back prior to cutting the catheter to it's desired length.When she went to advance the wire back thru the catheter she noted a significant kink in the wire,almost to a fracture point.The kink is at approximately 3.5cm from the end of the wire.The nurse did not place the picc in the patient as we have had other issues in the past with the wires kinking and fracturing.The picc wasn't used on a patient and a new kit was opened for placement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked stylet was confirmed but the exact cause remains unknown.One 3cg stylet was returned for evaluation.The stylet was returned coiled around itself.A kink in the polyimide tubing was present 3.6 cm from the distal end.Microscopic observation of the distal tip of the stylet revealed it to be intact.The kink was observed to be between two magnets within the polyimide tubing.Additional kinks were not observed.The polyimide tubing was cut near the kink location in order to measure the wall thickness.The wall thickness was found to be within manufacturing specification.A review of the manufacturing records did not reveal evidence to suggest a manufacturing related root cause contributed to the reported event.The event description indicates the kink was formed during readvancement of the of the stylet into the catheter.Damage during handling and advancement against resistance may have contributed to the formation of the kink; however, the exact cause remains unknown.A lot history review (lhr) of reen4692 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10405216
Report Number3006260740-2020-02931
Device Sequence Number19581221
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREEN4692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1